Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 271, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2013, 8:28 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 8:28 PM MDT (02:28 UTC)
- Expired
- Jul 23, 2013, 9:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 155 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:40 PM MDT | HAIL 1 | 15 Wnw Grant, NE | HAIL FELL FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:12 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS53 KLBF 240228
SVRLBF
NEC029-135-240315-
/O.NEW.KLBF.SV.W.0271.130724T0228Z-130724T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM MDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
WESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 915 PM MDT
* AT 826 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BRANDON...AND MOVING SOUTH AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANDON...VENANGO...LAMAR AND CHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4051 10205 4090 10206 4100 10205 4100 10180
4057 10163
TIME...MOT...LOC 0228Z 352DEG 29KT 4089 10198
HAIL...1.25IN
WIND...60MPH
$$
MASEK3 follow-up statements
587
WWUS53 KLBF 240246
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT TUE JUL 23 2013
NEC029-135-240315-
/O.CON.KLBF.SV.W.0271.000000T0000Z-130724T0315Z/
CHASE NE-PERKINS NE-
846 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 915 PM MDT...
AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRANDON...AND
MOVING SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR AND CHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4051 10205 4086 10206 4092 10177 4057 10163
TIME...MOT...LOC 0246Z 346DEG 29KT 4077 10194
HAIL...1.00IN
WIND...60MPH
$$
MASEK823 WWUS53 KLBF 240257 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 PM MDT TUE JUL 23 2013 NEC029-135-240315- /O.CON.KLBF.SV.W.0271.000000T0000Z-130724T0315Z/ CHASE NE-PERKINS NE- 857 PM MDT TUE JUL 23 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 915 PM MDT... AT 856 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF BRANDON...AND MOVING SOUTH AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LAMAR AND CHASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4051 10205 4076 10205 4081 10173 4057 10163 TIME...MOT...LOC 0257Z 346DEG 26KT 4068 10187 HAIL...<.75IN WIND...60MPH $$ MASEK
335 WWUS53 KLBF 240304 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 PM CDT TUE JUL 23 2013 NEC029-135-240314- /O.CAN.KLBF.SV.W.0271.000000T0000Z-130724T0315Z/ CHASE NE-PERKINS NE- 904 PM MDT TUE JUL 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4051 10205 4076 10205 4081 10173 4057 10163 TIME...MOT...LOC 0304Z 346DEG 26KT 4063 10185 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:29 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 5:29 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CDT TUE JUL 23 2013 .SYNOPSIS... ISSUED AT 324 PM CDT TUE JUL 23 2013 CURRENT SYNOPTIC PATTERN IS MARKED BY UPPER LEVEL RIDGING OVER THE PACIFIC NORTHWEST AND BROAD NORTHWEST FLOW OVER THE HIGH PLAINS WITH A SERIES OF WEAK PV ANOMALIES EMBEDDED IN THE FLOW...LEADING INTO A TROUGH IN THE EASTERN CONUS. A WEAK SFC TROUGH WAS LOCATED JUST WEST OF THE CWA THROUGH THE NEBRASKA PANHANDLE INTO WESTERN SOUTH DAKOTA. AS OF 20Z THUNDERSTORM ACTIVITY WAS BEGINNING TO DEVELOP IN THE VICINITY OF THE BLACK HILLS AS AFTERNOON HEATING HAS LEAD TO SFC BASED INSTABILITY AOA 2000 J/KG IN A FAVORABLE AREA FOR TERRAIN INDUCED CONVECTION. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 MAIN FORECAST CHALLENGE IN THE SHORT TERM CENTERS ON THUNDERSTORM CHANCES FOR TONIGHT IN THE WESTERN PORTIONS OF THE CWA. THE HRRR APPEARS TO HAVE THE BEST HANDLE ON THUNDERSTORM EVOLUTION AT THIS POINT...SHOWING AN ISOLATED THUNDERSTORM OR TWO DEVELOPING ALONG THE BLACK HILLS AND TRACKING SOUTHEAST INTO THE NORTHWEST ZONES OF OUR CWA THIS EVENING. STORMS WILL HAVE POTENTIAL TO BE SEVERE GIVEN SFC DEWPOINTS IN THE MID TO UPPER 50S UNDERNEATH DEEP LATER SHEAR IN EXCESS OF 40 KTS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERN. THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS A HIGH PRESSURE BACKS INTO THE AREA...WITH THE LLJ SETTING UP WELL TO OUR SOUTH. THE WEATHER SHOULD THEN REMAIN QUIET UNTIL LATE TOMORROW AFTERNOON WHEN THUNDERSTORM CHANCES WILL RETURN TO OUR WESTERN ZONES. SOUTHEASTERLY FLOW WILL BRING MOISTURE BACK INTO THE AREA WITH INITIAL STORM DEVELOPMENT MOST LIKELY TO OCCUR IN THE VICINITY OF A DEEPENING LEE SIDE SFC TROUGH WEST OF THE CWA. THE BEST CHANCE FOR STORMS WILL MOST LIKELY BE AFTER 00Z THURSDAY AFTER STORMS DEVELOP AND MOVE TO THE SOUTHEAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 AN UNSETTLED PATTERN EXPECTED THROUGHOUT THE PERIOD...AS THE AREA REMAINS ON THE NORTHERN SIDE OF SOUTHERN PLAINS UPPER LEVEL RIDGE.SEVERAL DISTURBANCES WILL ROTATE EAST SOUTHEAST ACROSS THE AREA WITHIN THE FLOW...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR RAIN STILL APPEARS TO BE ON THURSDAY...WHEN THE RATHER DEFINED UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS THE AREA. WILL CONTINUE TO HOLD POPS IN THE 40 PERCENT RANGE...AS MODELS CONTINUE TO FLIP FLOP A BIT WITH WHERE THE MORE CONCENTRATED RAIN WILL FALL. IT WOULD APPEAR THAT KANSAS MAY END UP SEEING THE HEAVIER PRECIPITATION TOTALS. AS WE HEAD INTO THE WEEKEND...A CYCLONE WILL DEVELOP ACROSS SOUTHERN CANADA TO THE NORTH OF THE GREAT LAKES. THIS SHOULD SHOULD DRIVE A COLD FRONT SOUTH INTO THE AREA...WITH COOLER CONDITIONS AND SOMEWHAT DRIER AS WELL. THERE STILL MAY BE A FEW STORMS CLOSER TO THE HIGHER TERRAIN ACROSS WESTERN NEBRASKA...BUT CENTRAL INTO EASTERN NEBRASKA IS LOOKING MOSTLY DRY. IT WILL BE PLEASANT TEMPERATURE WISE...AS SOME CANADIAN AIR MAKES IT INTO THE AREA. HIGHS IN THE UPPER 70S TO MID 80S LOOK REASONABLE...WITH THE WARMEST READINGS IN THE WEST. HEIGHTS RISE SLIGHTLY EARLY NEXT WEEK...WITH HIGHS WARMING A FEW DEGREES BACK INTO THE 80S FOR EVERYONE. RAIN CHANCES...ALBEIT SLIGHT AT THIS POINT...WILL CONTINUE AS THE UPPER LEVEL PATTERN OVERALL REMAINS UNCHANGED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 627 PM CDT TUE JUL 23 2013 ISOLATED SEVERE STORMS WILL TRACK SOUTHEAST THROUGH WRN NEB THIS EVENING. VFR IS EXPECTED ALL AREAS AFTER 04Z-06Z THIS EVENING THROUGH WEDNESDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Jul 23, 2:25 PM MDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUL 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUL 23 2013 /225 PM MDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING IN WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 83. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG WINDS BEFORE DIMINISHING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY THROUGH THE NEXT WEEK...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MARTIN
In the hours before
Local storm report, Jul 23, 7:49 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
07/23/2013 E1.25 INCH GARDEN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jul 23, 7:58 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 11 W LEMOYNE 41.29N 102.01W
07/23/2013 E0.75 INCH KEITH NE TRAINED SPOTTER
&&
CCOLELocal storm report, Jul 23, 8:12 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 4 WSW BRULE 41.07N 101.96W
07/23/2013 E1.00 INCH KEITH NE TRAINED SPOTTER
&&
JSWEETLocal storm report, Jul 23, 8:13 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL BIG SPRINGS 41.06N 102.07W
07/23/2013 E1.00 INCH DEUEL NE COUNTY OFFICIAL
&&
JSWEETLocal storm report, Jul 23, 8:17 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 2 E BIG SPRINGS 41.06N 102.04W
07/23/2013 E1.75 INCH KEITH NE STORM CHASER
&&
JSWEETLocal storm report, Jul 23, 8:27 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL OGALLALA 41.13N 101.72W
07/23/2013 E1.75 INCH KEITH NE EMERGENCY MNGR
WOMAN DRIVING ON I80 NEAR BIG SPRINGS REPORTED HER
WINDSHIELD BROKEN BY HAIL. GOLF BALL SIZE HAIL WAS
REPORTED 2 MILES NORTH OF BIG SPRINGS.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 38 min |
| Jul 23, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| Jul 23, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 38 min |
| Jul 23, 7:54 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 36 min |
| Jul 24, 2:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 45 min |
| Jul 24, 2:16 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 24, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 24, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 44 min |
| Jul 24, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
| Jul 24, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.